Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 43, NWS Shreveport, LA

February 15, 2008Sabine County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 15, 2008, 10:33 PM CST for Sabine County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2008, 10:33 PM CST (04:33 UTC)
Expired
Feb 15, 2008, 11:00 PM CST
In force
27 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Sabine County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2008-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2008-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 9:45 PM CST, 48 minutes earlier.

Area forecast discussion, Feb 15, 9:45 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CST FRI FEB 15 2008

LOW PRESSURE CENTERED JUST SOUTH OF LRD THIS EVENING WITH A WARM
FRONTAL BOUNDARY BECOMING ESTABLISHED JUST SOUTH OF THE CWA.
SHOWERS AND TSTMS LIFTING OVER THE BOUNDARY AND SPREADING NORTH
ACROSS THE CWA. FORECAST ON TRACK...MENTIONING NUMEROUS MOST AREAS
AFTER MIDNIGHT. WILL NOT MAKE ANY CHANGES TO FORECAST AT THIS
TIME...OTHER THAN UPDATING THE HOURLY TEMP AND DWPT GRIDS.
A FEW STORMS HAVE APPROACHED SEVERE LIMITS JUST SOUTH OF THE
FORECAST AREA THIS EVENING...BUT NOT EXPECTING THE SEVERE
WX TO SPREAD MUCH FURTHER NORTH TONIGHT. PROBLEM MAY BE FLOODING
TOWARD MORNING IF THE BOUNDARY REMAINS STATIONARY.

SATURDAY AFTERNOON AND EVENING STILL ON TRACK TO BE VERY ACTIVE WITH
SEVERE STORMS. LATEST MODEL RUNS HAVE THE SURFACE LOW JUST WEST OF
JACKSONVILLE TX AT 00Z...WITH MOST OF THE FORECAST AREA IN THE WARM
SECTOR.

&&

.AVIATION...

PLUNGED SOUTHWARD IN CENTRAL TEXAS SETTING UP A BOUNDARY NEAR
PRX-TYR-ATT LINE.  WINDS AT TYR HAVE GONE AROUND TO NNW WHILE GGG
MAINTAINS AN EAST WIND.  AT THE SAME TIME...TEMPS DROPPING OUT WEST
ALLOWING VISBYS TO DROP DUE TO THE AIR SATURATING. SURFACE FRONT
SHOULD RETREAT OVER THE NEXT 12-18 HOURS AND ALLOW WINDS TO SWING
BACK AROUND TO A E/SE ALSO ALLOWING VISBYS TO INCREASE. EXPECT
CEILINGS TO CONTINUE LOWERING THRU THE FCST PD...W/LATEST FCST MODEL
SOUNDINGS PLACING KMLU CEILINGS MVFR...TO KGGG/KLFK LIFR...AND ALL
OTHER TAF SITES IFR AFTER 06Z SATURDAY...W/PERIODS OF TSRA/SHRA/BR
THROUGHOUT.  ALTHOUGH INSTABILITY FIELDS LOOK WEAK IN THE ELD/MLU
AREA..LARGE-SCALE FORCING AS TROUGH APPROACHES COULD SPAWN A
THUNDERSTORM OR TWO BEGINNING SATURDAY MORNING.  PERIODS OF TSRA A
SURE BET THROUGH 06Z SUNDAY SOUTH OF I-20. /04/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  51  61  49  57 /  60 100 100  20
MLU  49  59  51  62 /  50 100 100  40
DEQ  46  56  45  53 /  50 100 100  30
TXK  47  58  45  53 /  50 100 100  30
ELD  47  59  48  55 /  50 100 100  40
TYR  53  61  45  56 /  80 100 100  10
GGG  52  63  47  56 /  70 100 100  10
LFK  58  69  50  61 /  80 100 100  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/04
Hazardous weather outlook, Feb 15, 11:31 AM CST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 AM CST FRI FEB 15 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1131 AM CST FRI FEB 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THERE IS A RISK OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL ACROSS THE
ENTIRE FOUR STATE REGION SATURDAY AND SATURDAY NIGHT.  THE GREATEST
RISK OF SEVERE WEATHER SHOULD BE FOUND ACROSS DEEP EAST TEXAS...
GENERALLY SOUTH AND WEST OF A MINEOLA...TO LONGVIEW...TO HEMPHILL
LINE.

THE MAIN SEVERE WEATHER RISKS WILL BE HAIL LARGER THAN PENNIES...AND
DAMAGING WINDS GREATER THAN 60 MILES AN HOUR.  TORNADOES WILL ALSO
BE POSSIBLE...ESPECIALLY ACROSS DEEP EAST TEXAS SATURDAY AFTERNOON
AND EVENING.

IN ADDITION...HEAVY RAINFALL PRODUCING THUNDERSTORMS MAY RESULT IN 2
TO 4 INCHES OF RAIN FALLING IN SOME LOCATIONS THIS WEEKEND.  THIS
MAY PRODUCE SOME PONDING OF WATER ALONG AREA ROADWAYS...AS WELL AS
OTHER LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
HOWEVER...ACTIVATION MAY BE NEEDED SATURDAY.

BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 9:45 AM CSTRiver Flood WarningSHVCass, Marion3 days
Feb 16, 11:45 AM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler10 days
Feb 16, 4:17 PM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more12 hr
Feb 16, 5:25 PM CSTTornado WarningSHVPanola, Rusk, Shelby35 min
Feb 16, 10:00 AM CSTRiver Flood WarningSHVWebster10 days

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.